Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 43, NWS Wichita, KS

April 13, 2012Labette County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 13, 2012, 6:36 PM CDT for Labette County, Kansas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2012, 6:36 PM CDT (23:36 UTC)
Expired
Apr 13, 2012, 7:30 PM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Labette County, KS

The radar

The Tulsa radar (KINX), 119 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 6:50 PM CDTHAIL 1Mound Valley, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 3:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 606 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
606 m²/s²
0-3 km storm-relative helicity
711 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WUUS53 KICT 132336
SVRICT
KSC099-140030-
/O.NEW.KICT.SV.W.0043.120413T2336Z-120414T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
636 PM CDT FRI APR 13 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LABETTE COUNTY IN SOUTHEAST KANSAS...

* UNTIL 730 PM CDT

* AT 632 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY...
  AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...MOUND VALLEY...ALTAMONT...DENNIS AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3710 9515 3707 9552 3732 9552 3739 9535
      3739 9514
TIME...MOT...LOC 2337Z 250DEG 17KT 3719 9551

HAIL...1.00IN
WIND...<50 MPH

$$

JAKUB
4 follow-up statements
507 
WWUS53 KICT 132349
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT FRI APR 13 2012

KSC099-140030-
/O.CON.KICT.SV.W.0043.000000T0000Z-120414T0030Z/
LABETTE KS-
649 PM CDT FRI APR 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE COUNTY
UNTIL 730 PM CDT...

AT 646 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUND
VALLEY...AND MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
PARSONS...MOUND VALLEY...ALTAMONT...DENNIS AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3708 9551 3730 9550 3739 9536 3738 9514
      3710 9515
TIME...MOT...LOC 2349Z 250DEG 25KT 3721 9543

HAIL...1.50IN
WIND...<50 MPH

$$

SMITH
626 
WWUS53 KICT 140002
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT FRI APR 13 2012

KSC099-140030-
/O.CON.KICT.SV.W.0043.000000T0000Z-120414T0030Z/
LABETTE KS-
702 PM CDT FRI APR 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LABETTE COUNTY UNTIL 730 PM CDT...

AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTAMONT...AND
MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
PARSONS...ALTAMONT AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3710 9546 3729 9541 3736 9533 3738 9514
      3710 9515
TIME...MOT...LOC 0002Z 250DEG 26KT 3720 9532

HAIL...1.50IN
WIND...<50 MPH

$$

SMITH
537 
WWUS53 KICT 140014
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT FRI APR 13 2012

KSC099-140030-
/O.CON.KICT.SV.W.0043.000000T0000Z-120414T0030Z/
LABETTE KS-
714 PM CDT FRI APR 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LABETTE COUNTY UNTIL 730 PM CDT...

AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTAMONT...AND
MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
PARSONS AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3712 9538 3729 9537 3735 9532 3738 9514
      3710 9515
TIME...MOT...LOC 0014Z 250DEG 26KT 3720 9528

HAIL...1.00IN
WIND...<50 MPH

$$

SMITH
726 
WWUS53 KICT 140021
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CDT FRI APR 13 2012

KSC099-140031-
/O.EXP.KICT.SV.W.0043.000000T0000Z-120414T0030Z/
LABETTE KS-
721 PM CDT FRI APR 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LABETTE COUNTY WILL
EXPIRE AT 730 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3712 9538 3729 9537 3735 9532 3738 9514
      3710 9515
TIME...MOT...LOC 0021Z 250DEG 26KT 3722 9522

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:27 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Apr 13, 3:27 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CDT FRI APR 13 2012

.DISCUSSION...

TONIGHT:
INTIALLY MAIN CONCERN IS CONVECTIVE POTENTIAL THIS EVENING...WITH
AREA ALONG OK BORDER UNCAPPED AND OVER 2500 J/KG OF MLCAPE...INCLUDING
CONSIDERABLE CAPE BELOW 3KM. LACK OF LOW LEVEL CONVERGENCE WILL
RESULT IN LIMITED COVERAGE INITIALLY...BUT HIGH PROBABILITY THAT
SOME WILL BE SEVERE. KF SREF MEMBERS HAD BEST HANDLE ON GOING
CONVECTION IN SOUTHWEST OK...WITH DEVELOPMENT THIS TOWARD OK/KS BORDER
AT 0000 UTC AND LIFT IT NORTH ACROSS MUCH OF FORECAST AREA
OVERNIGHT. THIS IS CONSISTENT WITH CURRENT THINKING THAT BEST
CHANCE FOR RAIN WILL BE THIS EVENING/OVERNIGHT AS DEEPER MOISTURE
WORKS NORTH. APPEARS TO BE SOME RISK FOR SEVERE HAIL WITH THESE
STORMS OVERNIGHT...EVEN AS THEY BECOME SLIGHTLY ELEVATED. THIS TRANSIENT
AREA IS WHERE MID LEVEL SHEAR IS GREATEST...BUT IT IS SPATIALLY
LIMITED.  WINDS WILL LIKELY INCREASE IN WEST IN RESPONSE TO THE
TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE WEST.

SAT-SAT NIGHT:
ACTIVE WEATHER ANTICIPATED WITH DRYLINE PUSHING ACROSS MUCH OF THE
AREA DURING AFTERNOON/EVENING. SEVERAL OF THE SREF RUNS CAST
DOUBTS ON EARLY INITIATION...WHICH COULD SHUNT BIGGER SEVERE RISK
TO SOUTHEAST KS AND LEAVE WESTERN SECTIONS DRY...BUT GIVEN OTHER
GUIDANCE...NOT AT ALL CONFIDENT ABOUT THIS. 1200 UTC NAM IS
CONSISTENT WITH PREVIOUS THINKING...WITH BEST INSTABILITY ACROSS
SOUTH CENTRAL KS AROUND 0000 UTC.

SUN:
FAIR AMOUNT OF UNCERTAINTY BETWEEN MODELS ON TRACK/SPEED OF
SURFACE LOW. THIS COULD RESULT IN FAIR AMOUNT OF WRAP AROUND
CLOUDS/PRECIPITATION CHANCES DURING THE DAY IF SLOWER SOLUTIONS
VERIFY. FASTER SOLUTIONS WOULD BE RELATIVELY SUNNY AND DRY.

MON-FRI:
NO MAJOR CHANGES IN GOING FORECAST. TEMPERATURES WILL DROP CLOSER
TO NORMAL WITH DRY WEATHER ANTICIPATED. WILL ADD SMALL CHANCES
ACROSS SOUTHEAST KS ON FRI IN WARM SECTOR AHEAD OF APPROACHING
FRONT. -HOWERTON

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

THE MAIN AVIATION FORECAST CONCERN IS THE TIMING OF THUNDERSTORMS
THIS EVENING/OVERNIGHT AND ASSOCIATED MVFR CONDITIONS.

THE WARM FRONT IS EXPECTED TO RETREAT BACK TO THE WEST THIS
AFTERNOON. DEEPER MOISTURE ACROSS SOUTHEASTERN KANSAS HAVE KEPT
MVFR CONDITIONS AT KCNU THIS MORNING AND EARLY AFTERNOON.

EXPECTING POSSIBLE THUNDERSTORM DEVELOPMENT ACROSS NORTHERN
OKLAHOMA WHICH COULD MOVE NORTHEASTWARD AND IMPACT KCNU THIS
EVENING NEAR 00Z. OTHERWISE...THUNDERSTORM DEVELOPMENT IS POSSIBLE
OVERNIGHT AS THE LOW LEVEL JET/MOISTURE TRANSPORT INCREASE AND INTERACTS
WITH THE PLENTIFUL INSTABILITY. HAVE VCTS AT ALL STIES EXCEPT
KRSL/KSLN WHERE CONFIDENCE IS NOT AS HIGH. OVERNIGHT AS THE DEEP
LAYER MOISTURE INCREASES EXPECTING MVFR CONDITIONS TO RETURN TO
THE AREA. DO EXPECT CLOUDS AND STORMS TO BREAK OUT AND SCATTER TO
VFR OUT DURING THE MORNING/LATE MORNING.

IN ADDITION TO THE THUNDERSTORMS AND LOW FLIGHT CONDITIONS A
STRONG PRESSURE GRADIENT ACROSS KANSAS WILL RESULT IN VERY STRONG
SOUTHERLY WINDS AT ALL TERMINALS FROM EARLY MORNING THROUGH THE
DAY SATURDAY.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  76  55  71 /  40  30  70  20
HUTCHINSON      61  76  52  70 /  20  30  50  10
NEWTON          61  74  55  70 /  30  30  70  30
ELDORADO        61  75  57  71 /  40  30  70  40
WINFIELD-KWLD   63  78  57  72 /  50  30  70  40
RUSSELL         57  78  49  67 /  20  20  30  20
GREAT BEND      58  78  48  68 /  20  20  30  20
SALINA          59  78  54  71 /  20  30  50  20
MCPHERSON       59  76  53  70 /  20  30  50  10
COFFEYVILLE     64  78  64  74 /  60  30  60  60
CHANUTE         63  76  62  73 /  60  30  60  60
IOLA            63  75  62  72 /  60  30  50  60
PARSONS-KPPF    64  77  62  73 /  60  30  60  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 13, 5:13 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CDT FRI APR 13 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-142215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
513 PM CDT FRI APR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS
EVENING ACROSS PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST
KANSAS...AND SOUTHERN PORTIONS OF CENTRAL AND EAST-CENTRAL
KANSAS. QUARTER TO GOLFBALL SIZE HAIL IS EXPECTED....WITH ISOLATED
WIND GUSTS UP TO 70 MPH. AN ISOLATED BRIEF TORNADO CANNOT BE RULED
OUT THROUGH MID-EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS AND A FEW TORNADOES APPEAR LIKELY ACROSS THE
AREA FOR SATURDAY AFTERNOON AND EVENING. STRONG LONG TRACK
TORNADOES ARE POSSIBLE...ALONG WITH BASEBALL SIZED HAIL AND 60 TO
80 MPH WINDS. THE HIGHEST SEVERE WEATHER THREAT IS ACROSS PARTS
OF CENTRAL AND SOUTH CENTRAL KANSAS...ROUGHLY EAST OF HIGHWAY
14...AND WEST OF HIGHWAY 99.

STRONG THUNDERSTORMS ARE POSSIBLE ON SUNDAY ACROSS CENTRAL KANSAS.
THE MAIN THREAT WILL BE DIME TO NICKEL SIZED HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHERN KANSAS THIS
EVENING. SPOTTERS WILL ALSO BE NEEDED FOR SATURDAY EVENING AND
SATURDAY NIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BDK/PJH/ADK

In the hours before

Special weather statement, Apr 13, 5:21 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT FRI APR 13 2012

KSZ099-100-132300-
LABETTE-MONTGOMERY-
521 PM CDT FRI APR 13 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...

AT 516 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER MONTGOMERY AND LABETTE COUNTIES...AND
MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3737 9515 3701 9511 3702 9595 3738 9594
TIME...MOT...LOC 2220Z 230DEG 32KT 3723 9582

JAKUB
Special weather statement, Apr 13, 5:30 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT FRI APR 13 2012

KSZ098-132315-
CHAUTAUQUA-
530 PM CDT FRI APR 13 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...

AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PERU...OR 7 MILES SOUTHEAST OF SEDAN...AND
MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9625 3730 9624 3730 9616 3729 9596
      3699 9597 3699 9619
TIME...MOT...LOC 2230Z 212DEG 26KT 3709 9606

JAKUB
Local storm report, Apr 13, 5:35 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             4 SE YATES CENTER       37.83N 95.69W
04/13/2012  E1.00 INCH       WOODSON            KS   PUBLIC

0530 PM     HAIL             OSWEGO                  37.17N 95.11W
04/13/2012  E0.75 INCH       LABETTE            KS   LAW ENFORCEMENT

&&

RBL
Special weather statement, Apr 13, 5:40 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT FRI APR 13 2012

KSZ072-132330-
ALLEN-
540 PM CDT FRI APR 13 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN COUNTY...

AT 535 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR IOLA...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3779 9509 3779 9552 3802 9551 3804 9507
TIME...MOT...LOC 2240Z 256DEG 20KT 3791 9540

JAKUB
Local storm report, Apr 13, 6:19 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             4 S BOLTON              37.12N 95.80W
04/13/2012  E1.00 INCH       MONTGOMERY         KS   PUBLIC

&&

RBL
Special weather statement, Apr 13, 6:33 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT FRI APR 13 2012

KSZ092-093-140015-
COWLEY-SUMNER-
633 PM CDT FRI APR 13 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY AND SUMNER COUNTIES...

AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR OXFORD...OR 10 MILES EAST OF WELLINGTON...
AND MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3731 9738 3748 9730 3747 9688 3719 9715
TIME...MOT...LOC 2334Z 218DEG 23KT 3733 9722

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 12:22 AM CDTSpecial Weather StatementICTBarton23 min
Apr 13, 12:54 AM CDTSpecial Weather StatementICTLincoln21 min
Apr 13, 3:09 AM CDTSpecial Weather StatementICTMontgomery36 min
Apr 13, 4:18 AM CDTSpecial Weather StatementICTNeosho42 min
Apr 13, 3:15 PM CDTSpecial Weather StatementICTCowley45 min
Apr 13, 3:27 PM CDTSpecial Weather StatementICTSumner33 min
Apr 13, 3:30 PM CDTSevere Thunderstorm WarningICTCowley45 min
Apr 13, 3:33 PM CDTSevere Thunderstorm WarningICTCowley, Sumner42 min
Apr 13, 4:04 PM CDTSpecial Weather StatementICTElk41 min
Apr 13, 4:15 PM CDTSpecial Weather StatementICTCowley45 min
Apr 13, 4:17 PM CDTSpecial Weather StatementICTLabette43 min
Apr 13, 4:49 PM CDTSevere Thunderstorm WarningICTLabette26 min
Apr 13, 4:57 PM CDTSpecial Weather StatementICTWoodson48 min
Apr 13, 5:05 PM CDTSevere Thunderstorm WarningICTAllen, Woodson40 min
Apr 13, 5:21 PM CDTSpecial Weather StatementICTLabette, Montgomery39 min
Apr 13, 5:30 PM CDTSpecial Weather StatementICTChautauqua45 min
Apr 13, 5:40 PM CDTSpecial Weather StatementICTAllen50 min
Apr 13, 5:54 PM CDTSevere Thunderstorm WarningICTMontgomery51 min
Apr 13, 6:33 PM CDTSpecial Weather StatementICTCowley42 min
Apr 13, 6:52 PM CDTSpecial Weather StatementICTChautauqua, Montgomery38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.